Financial Applications of Quasi-Monte Carlo Methods

Chapter
Part of the Mathematics for Industry book series (MFI, volume 5)

Abstract

This article overviews major developments in the last two decades on the applications of quasi-Monte Carlo methods to financial computations.

Keywords

Finance Low-discrepancy sequences Quasi-Monte Carlo methods 

References

  1. 1.
    P. Boyle, Options: a Monte Carlo approach. J. Financ. Econ. 4, 323–338 (1977)CrossRefGoogle Scholar
  2. 2.
    R.E. Caflisch, W. Morokoff, A.B. Owen, Valuation of mortgage backed securities using Brownian bridges to reduce effective dimension. J. Computat. Financ. 1, 27–46 (1997)Google Scholar
  3. 3.
    J. Dick, F. Pillichshammer, Digital Nets and Sequences: Discrepancy Theory and Quasi-Monte Carlo Integration (Cambridge University Press, Cambridge, 2010)Google Scholar
  4. 4.
    P. Jäckel, Monte Carlo Methods in Finance (Wiley, New York, 2002)Google Scholar
  5. 5.
    C. Joy, P. Boyle, K.S. Tan, Quasi-Monte Carlo methods in numerical finance. Manage. Sci. 42, 926–938 (1996)CrossRefMATHGoogle Scholar
  6. 6.
    C. Lemieux, Monte Carlo and Quasi-Monte Carlo Sampling (Springer, New York, 2009)Google Scholar
  7. 7.
    J. Matous̆ek, Geometric Discrepancy: An Illustrated Guide (Springer, Berlin, 1999)Google Scholar
  8. 8.
    H. Niederreiter, Low-Discrepancy Simulation, Handbook of Computational Finance (Springer, New York, 2012)Google Scholar
  9. 9.
    S. Ninomiya, S. Tezuka, Toward real time pricing of complex financial derivatives. Appl. Math. Financ. 3, 1–20 (1996)CrossRefMATHGoogle Scholar
  10. 10.
    E. Novak, H. Woźniakowski, Tractability of Multivariate Problems: Standard Information for Functionals, vol. 2 (European Mathematical Society, Zurich, 2010)Google Scholar
  11. 11.
    A. Papageorgiou, J.F. Traub, Beating Monte Carlo. RISK 9, 63–65 (1996)Google Scholar
  12. 12.
    S.H. Paskov, New Methodologies for Valuing Derivatives, Mathematics of Derivative Securities (Cambridge University Press, Cambridge, 1997)Google Scholar
  13. 13.
    I.H. Sloan, H. Woźniakowski, When are quasi-Monte Carlo algorithms efficient for high dimensional integrals. J. Complex. 14, 1–33 (1998)CrossRefMATHGoogle Scholar
  14. 14.
    S. Tezuka, Uniform Random Numbers: Theory and Practice (Kluwer Academic Publishers, Boston, 1995)Google Scholar
  15. 15.
    S. Tezuka, Financial Applications of Monte Carlo and Quasi-Monte Carlo Methods, Random and Quasi-Random Point Sets. Lecture Notes in Statistics, vol. 138 (Springer, New York, 1998), pp. 303–332Google Scholar
  16. 16.
    S. Tezuka, Quasi-Monte Carlo Methods for Financial Applications (ICIAM99) (Oxford University Press, Oxford, 2000), pp. 234–245Google Scholar
  17. 17.
    S. Tezuka, Discrepancy Theory and Its Application to Finance (IFIP TCS2000). Lecture Notes in Computer Science, vol. 1872 (Springer, New York, 2000), pp. 243–256Google Scholar
  18. 18.
    S. Tezuka, Quasi-Monte Carlo: Discrepancy between Theory and Practice, Monte Carlo and Quasi-Monte Carlo Methods, vol. 2000 (Springer, Berlin, 2002), pp. 124–140Google Scholar
  19. 19.
    S. Tezuka, On the necessity of low-effective dimension. J. Complex. 21, 710–721 (2005)MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    S. Tezuka, On the discrepancy of generalized niederreiter sequences. J. Complex. 29, 240–247 (2013)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    S. Tezuka, Recent results on \((t,{ e}, s)\)-sequences, presented at the Oberwolfach workshop on uniform distribution theory and applications, Sept 30, 2013Google Scholar
  22. 22.
    S. Tezuka, H. Faure, I-binomial scrambling of digital nets and sequences. J. Complex. 19, 744–757 (2003)MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    J.F. Traub, A.G. Werschulz, Complexity and Information (Cambridge University Press, Cambridge, 1998)Google Scholar
  24. 24.
    J.F. Traub, H. Woźniakowski, Breaking Intractability (Scientific American, New York, 1994), pp. 102–107Google Scholar
  25. 25.
    P. Truel, From I.B.M., Help in Intricate Trading (The New York Times, New York, 1995)Google Scholar
  26. 26.
    H. Woźniakowski, Average case complexity of multivariate integration. Bull. Am. Math. Soc. 24, 185–194 (1991)CrossRefMATHGoogle Scholar
  27. 27.
    H. Woźniakowski, Tractability of Multivariate Problems, Foundations of Computational Mathematics, Hong Kong 2008 (Cambridge University Press, Cambridge, 2009), pp. 236–276Google Scholar

Copyright information

© Springer Japan 2014

Authors and Affiliations

  1. 1.Institute of Mathematics for IndustryKyushu UniversityNishikuJapan

Personalised recommendations